Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 365, NWS Birmingham, AL

July 6, 20084 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 6, 2008, 5:38 PM CDT for 4 counties in Alabama. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2008, 5:38 PM CDT (22:38 UTC)
Expired
Jul 9, 2008, 8:30 PM CDT
In force
3 days
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Bibb County, AL, Chilton County, AL, Jefferson County, AL, Shelby County, AL

The radar

The Birmingham radar (KBMX), 40 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1160 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 062238
SVRBMX
ALC007-021-117-062315-
/O.NEW.KBMX.SV.W.0365.080706T2238Z-080706T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
538 PM CDT SUN JUL 6 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BIBB COUNTY IN CENTRAL ALABAMA...
  NORTH CENTRAL CHILTON COUNTY IN CENTRAL ALABAMA...
  SOUTHWESTERN SHELBY COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...MONTEVALLO...CALERA...

* UNTIL 615 PM CDT

* AT 536 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BRIERFIELD
  IRONWORKS PARK...OR NEAR MONTEVALLO...AND MOVING SOUTHEAST AT 3
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRIERFIELD IRONWORKS PARK BY 545 PM CDT...
  ASHBY BY 605 PM CDT...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3306 8669 3292 8689 3312 8700 3320 8688
TIME...MOT...LOC 2238Z 337DEG 2KT 3305 8690

$$

17/KLAWS
3 follow-up statements
000 
WWUS54 KBMX 062254
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
554 PM CDT SUN JUL 6 2008

ALC007-021-117-062315-
/O.CON.KBMX.SV.W.0365.000000T0000Z-080706T2315Z/
CHILTON AL-BIBB AL-SHELBY AL-
554 PM CDT SUN JUL 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN SHELBY...EAST CENTRAL BIBB AND NORTH CENTRAL CHILTON
COUNTIES...

AT 549 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BRIERFIELD IRONWORKS PARK...OR ABOUT NEAR MONTEVALLO. THIS STORM WAS
NEARLY STATIONARY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ASHBY BY 610 PM CDT...

LAT...LON 3307 8674 3295 8688 3310 8698 3319 8687
TIME...MOT...LOC 2254Z 337DEG 2KT 3304 8690

$$

17/KLAWS
000 
WUUS54 KBMX 100055
SVRBMX
ALC073-100130-
/O.NEW.KBMX.SV.W.0365.080710T0055Z-080710T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
755 PM CDT WED JUL 9 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...VESTAVIA HILLS...MOUNTAIN BROOK...
  LEEDS...IRONDALE...HOMEWOOD...FAIRFIELD...BIRMINGHAM...

* UNTIL 830 PM CDT

* AT 752 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LEGION
  FIELD...OR NEAR BIRMINGHAM...AND MOVING EAST AT 17 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIRMINGHAM...U.A.B. CAMPUS...SAMFORD UNIVERSITY AND HOMEWOOD BY 800
  PM CDT...
  KINGSTON...BIRMINGHAM AIRPORT AND KETONA LAKES BY 805 PM CDT...
  MOUNTAIN BROOK BY 810 PM CDT...
  IRONDALE AND CAHABA HEIGHTS BY 815 PM CDT...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3363 8691 3360 8655 3356 8655 3356 8652
      3353 8652 3351 8657 3347 8662 3348 8667
      3342 8673 3341 8676 3345 8695
TIME...MOT...LOC 0055Z 280DEG 14KT 3352 8682

$$

17/KLAWS
000 
WWUS54 KBMX 100121
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CDT WED JUL 9 2008

ALC073-100130-
/O.CON.KBMX.SV.W.0365.000000T0000Z-080710T0130Z/
JEFFERSON AL-
821 PM CDT WED JUL 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EAST CENTRAL JEFFERSON COUNTY...

AT 820 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
IRONDALE...MOVING EAST AT 16 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BARBER MOTORSPORTS PARK...ALTON AND 6 MILES WEST OF LEEDS BY 830 PM
  CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3363 8686 3360 8658 3359 8655 3356 8655
      3356 8652 3353 8652 3351 8658 3347 8662
      3348 8667 3341 8676 3347 8687
TIME...MOT...LOC 0121Z 273DEG 14KT 3352 8670

$$

17/KLAWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:45 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 6, 3:45 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 PM CDT SUN JUL 6 2008

.DISCUSSION...

UPPER TROUGH AXIS ROTATING OVER CENTRAL ALABAMA THIS AFTERNOON WITH
SIGNIFICANTLY DRIER AIR FILTERING IN ALOFT. THIS WAS DEPICTED QUITE
WELL ON THE LATEST WATER VAPOR IMAGERY.  CONVECTION EARLIER THIS
MORNING BROUGHT STUBBORN CLOUD COVER AND A WELL DEFINED OUTFLOW.
THE COMBINATION OF THE ABOVE FEATURES HAS INHIBITED WIDESPREAD
CONVECTION FROM DEVELOPING THIS AFTERNOON. GOOD LOW LEVEL LAPSE RATES
AND PLENTY OF BOUNDARY LAYER MOISTURE WILL STILL ALLOW A FEW STORMS
TO DEVELOP INTO THE EVENING HOURS...WITH THE POTENTIAL FOR A FEW TO
BECOME MARGINALLY SEVERE.

MODELS STILL HINTING THAT THE AREA WILL BE UNDER THE INFLUENCE OF
AN UPPER LEVEL RIDGE FOR MUCH OF THE PERIOD. SEVERAL PREVIOUS RUNS
TRIED TO DEVELOP INVERTED TROUGHING OVER THE NORTHERN GULF...WHICH
APPEARS TO BE A BIT LESS OF A SENSIBLE WEATHER CONCERN THIS TIME
OUT. MAIN WESTERLIES GENERALLY STAY ALONG THE US/CANADIAN BORDER
BUT DOES TAKE A DIP SOUTHWARD WED/THU TIME FRAME. MEAN LAYER
MOISTURE INCREASES OUT AHEAD OF THE SURFACE FRONT THAT ACCOMPANIES
THIS UPPER TROUGH. DO NOT THINK OUR BOUNDARY LAYER WILL SEE ANY
COOLING OR DRYING THE ENTIRE PERIOD WITH ANY SURGE FROM THE NORTH.

THEREFORE... HAVE RAIN CHANCES MUCH REDUCED MONDAY AND TUESDAY DUE
TO WARM AND DRY AIR ALOFT. ALSO WENT BELOW GUIDANCE FOR WEDNESDAY
POPS AS OVERALL ATMOSPHERE A BIT DRY. THU/FRI/SAT TIME FRAME APPEARS
TO BE THE BEST SHOT AT RAIN FOR THE EXTENDED TIME FRAME. MEAN
MOISTURE RETURNS TO 70 PERCENT PLUS. OVERALL CHARACTER OF THE
EXTENDED WILL BE TYPICAL SUMMER...HOT AND HUMID. CONVECTION WILL BE
HIGHLY DIURNALLY DEPENDENT. TOOK A MIX OF GUIDANCE FOR MORNING LOWS
WHICH WILL BE VERY CLOSE TO CLIMATOLOGY...AROUND 70. WENT JUST
ABOVE THE MEX NUMBERS FOR HIGHS MOST PERIODS...LOW TO MID 90S.

75/LINHARES

&&

.AVIATION...18Z TAF DISCUSSION.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTH
AND EAST THIS AFTERNOON...AFFECTING MGM...TOI...AND ANB. DRIER AIR
MOVING IN FROM THE NORTHEAST WILL KEEP COVERAGE TO SCATTERED ACROSS
THE NORTH. INCLUDED A CB CLOUD GROUP FOR BHM...EET...AND TCL. A
SHOWER OR THUNDERSTORM WILL BE POSSIBLE...BUT CONFIDENCE IS NOT HIGH
ENOUGH TO INCLUDE VCTS. WILL ADD TEMPOS IF NEEDED. ANY STRONGER
STORMS WILL PRODUCE GUSTY WINDS AND HEAVY RAINFALL. ACTIVITY WILL
DIMINISH WITH SUNSET...WITH BR EXPECTED DURING THE EARLY MORNING
HOURS DROPPING VIS DOWN TO MVFR CONDITIONS. CLEARING IS EXPECTED
TOMORROW.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     66  94  66  93  69 /  10  10  10  10  10
ANNISTON    68  92  69  94  71 /  10  10  10  20  10
BIRMINGHAM  70  94  73  94  73 /  10  10  10  10  10
TUSCALOOSA  68  95  72  95  72 /  10  10  10  10  10
CALERA      68  93  72  93  73 /  10  10  10  10  10
AUBURN      68  88  70  91  71 /  20  20  10  20  10
MONTGOMERY  69  93  71  94  73 /  20  20  10  20  10
TROY        68  90  70  92  71 /  30  30  10  30  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

75/75/14
Hazardous weather outlook, Jul 6, 3:55 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 PM CDT SUN JUL 6 2008

ALZ011>015-017>050-071130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
355 PM CDT SUN JUL 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF
CENTRAL ALABAMA.  THE BEST TIMING FOR THESE THUNDERSTORMS WILL BE IN
CONJUNCTION WITH DAYTIME HEATING... THROUGH 8 PM. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 45 TO 55 MPH...
SMALL HAIL...AND DEADLY LIGHTING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME...BUT A FEW WARNINGS MAY BE ISSUED
BE ISSUED THROUGH EARLY THIS EVENING.

75

In the hours before

Special weather statement, Jul 6, 12:03 PM CDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1203 PM CDT SUN JUL 6 2008

ALZ050-061730-
BARBOUR-
1203 PM CDT SUN JUL 6 2008

...SIGNIFICANT WEATHER ALERT FOR BARBOUR COUNTY UNTIL 1230 PM CDT...

AT 1203 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR HAWKINSVILLE...OR 14 MILES EAST OF MIDWAY...MOVING
SOUTHEAST AT 8 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BATESVILLE.
  LUGO.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jul 6, 12:20 PM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1220 PM CDT SUN JUL 6 2008

ALZ049-050-061800-
BARBOUR-PIKE-
1220 PM CDT SUN JUL 6 2008

...SIGNIFICANT WEATHER ALERT FOR BARBOUR AND PIKE COUNTIES UNTIL 100
PM CDT...

AT 1220 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BOOT HILL TO 7 MILES
NORTHEAST OF BULLOCK...OR ALONG A LINE EXTENDING FROM 14 MILES
NORTHEAST OF BRUNDIDGE TO 8 MILES SOUTH OF GOSHEN...MOVING EAST AT 15
MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MONTICELLO.
  BRUNDIDGE MUNICIPAL AIRPORT.
  BRUNDIDGE.
  TARENTUM.
  HAMILTON CROSSROADS.
  LOUISVILLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, Jul 6, 1:00 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CDT SUN JUL 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     6 ESE BRUNDIDGE         31.69N 85.72W
07/06/2008                   PIKE               AL   LAW ENFORCEMENT

            POWERLINES DOWNED ALONG STATE HIGHWAY 10 NEAR THE COUNTY
            LINE.

&&

KSUMRALL
Special weather statement, Jul 6, 4:48 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 PM CDT SUN JUL 6 2008

ALZ025-062230-
SHELBY-
448 PM CDT SUN JUL 6 2008

...SIGNIFICANT WEATHER ALERT FOR SHELBY COUNTY UNTIL 530 PM CDT...

AT 446 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR OAK MOUNTAIN STATE PARK...OR NEAR CHELSEA...MOVING
SOUTHEAST AT 5 MPH.

WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  OAK MOUNTAIN STATE PARK.
  HIGHLAND LAKES.
  CHELSEA.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

16
Special weather statement, Jul 6, 5:06 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
506 PM CDT SUN JUL 6 2008

ALZ013-062245-
FAYETTE-
506 PM CDT SUN JUL 6 2008

...SIGNIFICANT WEATHER ALERT FOR FAYETTE COUNTY UNTIL 545 PM CDT...

AT 504 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR FAYETTE...MOVING EAST AT 3 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BLUFF.
  RICHARD ARTHUR FIELD.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

16
Special weather statement, Jul 6, 5:15 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 PM CDT SUN JUL 6 2008

ALZ025-034-035-062300-
BIBB-CHILTON-SHELBY-
515 PM CDT SUN JUL 6 2008

...SIGNIFICANT WEATHER ALERT FOR BIBB...CHILTON AND SHELBY COUNTIES
UNTIL 600 PM CDT...

AT 511 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR WILTON...OR NEAR MONTEVALLO...MOVING SOUTHEAST AT 5
MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WILTON.
  BRIERFIELD IRONWORKS PARK.
  ASHBY.
  MINOOKA PARK.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

17/KLAWS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:14 PM CDTSevere Thunderstorm WarningBMXFayette, Walker46 min
Jul 6, 8:47 AM CDTAreal Flood AdvisoryBMXGreene, Marengo, Sumter4 hr
Jul 6, 12:41 PM CDTSevere Thunderstorm WarningBMXBarbour, Pike34 min
Jul 6, 4:18 PM CDTSevere Thunderstorm WarningBMXLee, Russell27 min
Jul 6, 4:51 PM CDTAreal Flood AdvisoryBMXRussell3 hr
Jul 6, 6:46 PM CDTAreal Flood AdvisoryBMXChambers, Jefferson3 days

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.